Since 1977 several cases of hallucinations after abrupt withdrawal of oral baclofen have been described. There are no reports of hallucinations after gradual withdrawal of oral baclofen. No one has ever described visual hallucinations after abrupt interruption of intrathecal baclofen therapy. We describe five personally observed cases of visual hallucinations occurring after sudden interruption of baclofen (in two of these cases, intrathecal baclofen) therapy. The patients were immediately submitted to routine EEG, visual evoked potentials and standard brain magnetic resonance imaging (MRI). A few days later they also underwent polysomnography, fundus oculi examination and brain MRI of the temporal lobe. All these examinations were normal. We hypothesise that these symptoms could be due to biochemical and molecular changes, chiefly in glutamatergic n-methyl-d-aspartate, GABA-A, and GABA-B receptor response, leading to increased excitability and spontaneous activity as a result of chronic use of baclofen.